Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


unexplained allergic reaction to .......?
Jan 18, 1999

I am currently suffering with swelling around my eyes, behind ears and groin area. It is very irritationg and I have been to the ER twice, they seemed annoyed at me, probably because they couldn't help me, they told me it was not serious, but if you saw how I look! I am worried about what could be causeing this, i ahve been on triple drug therapy for 10 mos approx (AZT, Hivid, and Viramune) aside from the initial gastric discomfort and regurgitating, I have tolerated well. Is this new symptom likely to be caused by the meds? The only other possibilities are Chinese food, water babies sunscreen, sun exposure (about one hour on a ptly sunny day), and a nature walk in the woods in Florida last week. My uneducated guess is that it cannot be anything but the meds or an opp infection, as the meds are the only thing that I have been exposed to constantly. Opp inf is unlikely to me as my viral load has been undet, and t-cells above 500. What do you think?

Response from Dr. Currier

from what you describe I would consider some type of allergic reaction. It might really help if you could see a dermatologist if your primary doctor cannot figure it out. These symptoms do not sound like an opportnistic infections and you are correct this would be very unusual given your T cells. i hope you are able to get some help with this soon.

-JC


Previous
weird looking spots
Next
kidney transplant in hiv patients

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement